Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 5, 2014, 3:52 AM PDT for Modoc County, Siskiyou County, California. It took effect at Jul 5, 2014, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2014, 3:52 AM PDT (10:52 UTC)
- In effect from
- Jul 5, 2014, 2:00 PM PDT
- Expired
- Jul 5, 2014, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3046 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930 WWUS86 KMFR 051052 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 352 AM PDT SAT JUL 5 2014 CAZ285-052300- /O.UPG.KMFR.FW.A.0008.140705T2100Z-140706T0300Z/ /O.NEW.KMFR.FW.W.0010.140705T2100Z-140706T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 352 AM PDT SAT JUL 5 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285 IN CALIFORNIA... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONE 285. * WIND...SOUTHWEST 10 TO 15 MPH WITH GUSTS OF20 TO 25 MPH THIS AFTERNOON AND EVENING. * HUMIDITY...5 TO 10 PERCENT THIS AFTERNOON AND EVENING. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ284-052300- /O.NEW.KMFR.FW.W.0010.140705T2100Z-140706T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 352 AM PDT SAT JUL 5 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE EASTERN PORTION OF FIRE WEATHER ZONE 284 IN CALIFORNIA... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * AFFECTED AREA: EASTERN PORTION OF FIRE WEATHER ZONE 284 * WIND...SOUTHWEST 10 TO 15 MPH WITH GUSTS OF20 TO 25 MPH THIS AFTERNOON AND EVENING. * HUMIDITY...5 TO 10 PERCENT THIS AFTERNOON AND EVENING. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
658 WWUS86 KMFR 051602 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 902 AM PDT SAT JUL 5 2014 CAZ284-285-060300- /O.CON.KMFR.FW.W.0010.140705T2100Z-140706T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 902 AM PDT SAT JUL 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285 AND THE EASTERN PORTION OF FIRE WEATHER ZONE 284 IN CALIFORNIA... * AFFECTED AREA: FIRE WEATHER ZONE 285 AND THE EASTERN PORTION OF FIRE WEATHER ZONE 284. * WIND: SOUTHWEST 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH THIS AFTERNOON AND EVENING. * HUMIDITY: 5 TO 10 PERCENT THIS AFTERNOON AND EVENING. * IMPACTS: RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
100 WWUS86 KMFR 060234 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 734 PM PDT SAT JUL 5 2014 CAZ284-285-060345- /O.EXP.KMFR.FW.W.0010.000000T0000Z-140706T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 734 PM PDT SAT JUL 5 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285 AND THE EASTERN PORTION OF FIRE WEATHER ZONE 284 IN CALIFORNIA... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 5, 3:13 AM PDT, 39 minutes earlier.
Area forecast discussion, Jul 5, 3:13 AM PDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 313 AM PDT SAT JUL 5 2014 .DISCUSSION...THE HEAT IS ON...WITH TEMPERATURES CLIMBING THROUGH SUNDAY...PEAKING ON MONDAY AND TUESDAY...THEN COOLING SOME BY WEDNESDAY. TODAY'S HEAT AND VERY DRY AIR MASS IN MODOC COUNTY WILL BE ACCOMPANIED BY GUSTY WINDS...AND A RED FLAG WARNING AT RFWMFR HAS BEEN ISSUED FOR THESE CONDITIONS THAT WILL SIGNIFICANTLY IMPACT FIREFIGHTING EFFORTS IN THIS AREA. THOUGH WINDS WILL NOT BE AS STRONG AS YESTERDAY...HUMIDITIES WILL TREND LOWER...AND MOST OF THE 20KT 600MB FLOW SHOULD REACH THE SURFACE IN THE FORM OF WIND GUSTS. SUNDAY THROUGH TUESDAY WILL FEATURE THE HOTTEST TEMPERATURES AS THE ROGUE VALLEY COULD REACH 100 DEGREES 3 DAYS IN A ROW. ADDITIONALLY...BROOKINGS AND OTHER NEARBY CURRY COUNTY COASTAL LOCATIONS SHOULD REACH NEAR 80 DEGREES SUNDAY THROUGH TUESDAY. LOW TEMPERATURES EVERYWHERE WILL BE ABOUT 10 DEGREES ABOVE NORMAL...WITH HIGHER TERRAIN ESPECIALLY WARM OVERNIGHT. THE BUILDING RIDGE OVER THE SW CONUS WILL HELP USHER MOISTURE INTO THE FORECAST AREA BY TUESDAY...AND SHORTWAVE TROUGH ENERGY WILL ROUND THE RIDGE AXIS AND COME UP FROM THE SOUTH. THE COMBINATION OF THESE IMPULSES OF ENERGY...HOT SURFACE TEMPERATURES...AND INCREASING MOISTURE WILL HELP THUNDERSTORMS FORM OVER NORTHERN CALIFORNIA AND AREAS ALONG AND EAST OF THE CASCADES. SHORTWAVE TIMING AND LOCATION ARE STILL YET TO BE DETERMINED BUT THERE IS ENOUGH SHORTWAVE ACTIVITY ON BOTH THE ECMWF AND GFS...ESPECIALLY THE GFS...THAT THE THUNDERSTORM PICTURE FOR WEDNESDAY IS BECOMING CLEARER. NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE THUNDERSTORM FORECAST AS THE AREAS THAT ARE COVERED LOOK GOOD. WILL LOOK TO INCREASE PROBABILITIES IN FUTURE FORECAST PACKAGES IF MODELS CONTINUE TO SHOW CONSISTENCY. BY THE END OF THE WEEK MODELS DIFFER ON THE SYNOPTIC PATTERN...ONE FAVORING CONTINUED UPSTREAM TROUGHING WHILE THE OTHER BRINGS RIDGING AND WARMING BACK IN BY THE END OF THE WEEK. BOTH MODELS INTERESTINGLY AGREE THAT SOME ENERGY FROM TROPICAL DEPRESSION DOUGLAS...NOW WEST OF BAJA CALIFORNIA...WILL MAKE ITS WAY NEAR THE FORECAST AREA BY FRIDAY. ITS TOO EARLY TO FACTOR THIS INTO THE FORECAST PACKAGE...BUT ITS WORTH TRACKING FOR FUTURE FORECASTS IN TERMS OF THUNDERSTORM POTENTIAL. && .AVIATION...BASED ON THE 05/00Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD EXCEPT ALONG THE COAST AND JUST INLAND WHERE IFR CONDITIONS IN STRATUS AND FOG...AND PARTIAL TERRAIN OBSCURATIONS ARE EXPECTED THROUGH 16Z. IFR STRATUS WILL LIKELY RETURN TO THE COAST LATE TONIGHT INTO SUNDAY MORNING WITH INLAND AREAS EXPECTED TO BE VFR DUE TO A DRYING AIR MASS. && .MARINE...UPDATED SATURDAY 5 JULY 3AM PDT...LOW WINDS AND SEAS ARE EXPECTED TODAY. OFFSHORE HIGH PRESSURE WILL STRENGTHEN ON SUNDAY AS THE LOW PRESSURE DEEPENS ON THE COAST AGAIN. STRONGER NORTHERLY WINDS AND BUILDING SHORT PERIOD SEAS ARE EXPECTED SUNDAY THROUGH TUESDAY. THEN THESE CONDITIONS WITH GUSTY NORTH WINDS AND STEEP TO VERY STEEP SEAS MAY CONTINUE THROUGH LATE NEXT WEEK. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...RED FLAG WARNING FROM 2 PM PDT THIS AFTERNOON THROUGH THIS EVENING FOR CAZ285. PACIFIC COASTAL WATERS...NONE. NSK/NSK/BTL
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:25 PM PDT | Fire Weather Watch | MFR | Modoc | 8 hr |
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.